Colorado, 2015

Flash Flooding in Colorado, June 15 to 17, 2015

June 15 to 17, 2015 · NWS PUB · 2 events in 2 counties and zones

A strong storm produced heavy rain and water greater than six inches deep northeast of Penrose and generally south of Highway 115.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A strong storm produced heavy rain and water greater than six inches deep northeast of Penrose and generally south of Highway 115.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 15, 2:00 PM MST, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 15, 2:00 PM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT MON JUN 15 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 221 PM MDT MON JUN 15 2015

...STORMS A BIT STRONGER TOMORROW...

CURRENTLY...STORMS STARTING TO MOVE OFF THE MTS AND WILL AFFECT
THE SERN PLAINS AND VALLEYS LATE THIS AFTERNOON THROUGH THIS
EVENING...BEFORE QUIETING DOWN OVERNIGHT. SVR PARAMETERS CURRENTLY
PRETTY MODEST...WITH UNDER 25 KTS OF SHEAR AND CAPE GENERALLY UNDER
750 J/KG...SO MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL WITH
POTENTIAL FOR FLASH FLOODING...ESPECIALLY ACROSS THE URBAN ZONES AND
BURN SCARS.

TUESDAY...FLOW BECOMES MORE ZONAL AND STRENGTHENS A
BIT...PARTICULARLY OVER NRN PORTIONS OF THE CWA. EXPECT BULK SHEARS
TO RISE TO UP TO AROUND 40 KTS...WITH CAPE OF UPWARDS OF 1500 J/KG.
ANOTHER  SHORT WAVE IS EXPECTED TO MOVE THROUGH CO MID AFTERNOON
DURING PEAK HEATING. SO...SVR THREAT WILL BE A BIT HIGHER TOMORROW
WITH STORMS CAPABLE OF HAIL LARGER THAN ONE INCH AND WIND TO 60 MPH.
LOCALLY HEAVY RAINFALL WILL AGAIN BE A THREAT. STORMS WILL BE MOVING
A BIT FASTER TOMORROW...WHICH WILL MITIGATE THE HEAVY RAINFALL TO
SOME EXTENT...BUT STORMS WILL BE A BIT STRONGER AND SO WILL HAVE
POTENTIAL FOR HIGHER RAIN RATES. BOTTOM LINE...AT LEAST ONE MORE DAY
WHEN WE WILL HAVE TO CLOSELY MONITOR THE BURN SCARS AND FLOOD PRONE
AREAS...ALONG WITH A SVR THREAT. SPC CURRENTLY HAS MUCH OF OUR AREA
IN A MARGINAL RISK FOR SVR.

TEMPS TOMORROW WILL ALSO BE ON THE RISE. BOTH NAM AND GFS MOS
GUIDANCE HAVE KPUB IN THE LOWER 90S FOR TOMORROW. HOWEVER...GIVEN
THAT MOS HAS BEEN MUCH TOO WARM ON ACCOUNT OF THE MODELS NOT PICKING
UP ON THE EFFECTS OF GREATER LOW LEVEL MOISTURE AND ABUNDANT
PRECIP...WILL HOLD MAX TEMPS ABOUT 5 DEGREES BELOW MOS VALUES...OR
MID TO UPPER 80S FOR THE ERN PLAINS. HIGHS WILL AGAIN DEPEND ON HOW
QUICKLY CONVECTION DEVELOPS AND MOVES OFF ON TO THE PLAINS TUE
AFTERNOON. SHOULD START TO FEEL A BIT MORE LIKE SUMMER TOMORROW. ROSE

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 221 PM MDT MON JUN 15 2015

A COUPLE MORE DAYS FOR THUNDERSTORM CONCERNS...THEN FORECAST AREA
DRIES OUT AND WARMS UP. FAIRLY FLAT UPPER RIDGE WILL EXTEND FROM
THE SOUTHWEST U.S...WITH SHORTWAVES EMBEDDED IN THE FLOW MOVING
ACROSS THE NORTHERN U.S. ROCKIES...SKIRTING THROUGH NORTHERN CO.
THESE WILL HELP FIRE OFF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH MID WEEK...WITH GREATEST COVERAGE ACROSS
NORTHERN PORTIONS OF THE AREA. WILL HAVE THE THREAT FOR SOME
SEVERE TO MARGINALLY SEVERE THUNDERSTORMS THROUGH TUESDAY EVENING
ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS...WITH MOST
ACTIVITY SHIFTING EASTWARD THROUGH THE EVENING. GFS AND NAM
SUGGEST BEST PARAMETERS FOR MCS DEVELOPMENT WILL BE ACROSS
NORTHEAST CO AND SHIFTING EASTWARD INTO NE...SO THINK MOST OF
SOUTHEAST COLORADO SHOULD BE DRY AFTER MIDNIGHT.

PATTERN LOOKS SIMILAR FOR WEDNESDAY...ANOTHER ROUND OF AFTERNOON
THUNDERSTORMS DEVELOPS OVER THE MOUNTAINS AND SHIFTS EASTWARD INTO
THE PLAINS. SFC DEW POINTS DRY OUT FOR WESTERN PORTIONS OF THE
AREA...BUT HOLD STRONG IN THE 50S FOR NORTHERN AND EASTERN
PORTIONS OF THE PLAINS. HIGHEST CAPES...1500+ J/KG...WILL BE
ACROSS EASTERN PORTIONS OF THE AREA...EAST OF A DIFFUSE DRY LINE.
DEEP LAYER SHEARS WILL BE RUNNING AROUND 30 KTS...SO LOOKS LIKE
ANOTHER DAY FOR A MARGINAL SEVERE THUNDERSTORM THREAT.
THUNDERSTORMS SHOULD MOVE OFF INTO THE ADJACENT PLAINS WEDNESDAY
EVENING...WITH LOW LEVEL JET MOST LIKELY FOCUSING NOCTURNAL
CONVECTION TO THE NORTH ACROSS KS/NE AGAIN...THOUGH 18Z NAM IS
HOLDING ONTO SOME THUNDERSTORMS PAST MIDNIGHT ACROSS THE FAR
SOUTHEAST CORNER OF THE STATE. WILL HAVE TO SEE HOW THIS LATTER
SOLN PANS OUT.

WEATHER DRIES OUT AND WARMS UP BEGINNING THURSDAY FOR THE MOUNTAIN
AREAS...THEN FOR ALL AREAS FOR FRIDAY. TEMPERATURES COULD BE
HITTING WELL INTO THE 90S FOR THE PLAINS WITH 80S FOR THE
VALLEYS...60S AND 70S FOR THE MOUNTAIN COMMUNITIES.

NEXT UPPER TROF MOVES ACROSS THE NORTHERN U.S. ROCKIES ON
SATURDAY...WHICH WILL SEND A FRONT THROUGH THE SOUTHEAST PLAINS.
MAY TAKE THE EDGE OFF THE TEMPERATURES A BIT...BUT FOR NOW THIS
FRONT LOOKS PRETTY DRY. FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY BY
MONDAY AS THE UPPER HIGH SHIFTS EASTWARD INTO THE CENTRAL PLAINS.
FOR NOW...SUNDAY AND MONDAY LOOK PRETTY DRY IN THE GFS...WITH
TEMPERATURES HEATING BACK UP WELL INTO THE 90S AGAIN FOR THE
PLAINS. ECMWF SPREADS LOW LEVEL MOISTURE WESTWARD INTO EASTERN CO
MORE AGGRESSIVELY THAN GFS BEHIND SATURDAYS FRONT...AND KEEPS
ISOLATED THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE FORECAST
AREA EACH AFTERNOON AND EVENING. FOR NOW...FORECAST WILL LEAN
TOWARDS THE DRIER SIDE. -KT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 221 PM MDT MON JUN 15 2015

MAIN CONCERN CONTINUES TO BE POTENTIAL FOR TS THROUGH THIS EVENING.
COULD SEE MVFR TO EVEN BRIEF IFR AT KCOS AND KPUB DURING THIS
AFTERNOON THROUGH EVENING...AS STORMS WITH LOCALLY HEAVY RAINFALL
MOVE SEWD ACROSS I-25 AND OVER THE SE PLAINS THIS AFTERNOON.
ANOTHER ROUND OF STORMS IS EXPECTED TOMORROW AFTERNOON...AND A FEW
OF THESE STORMS COULD BE ON THE STRONG TO SVR SIDE...WITH LOCALLY
STRONG WINDS AND HAIL. ROSE

&&

.HYDROLOGY...
ISSUED AT 221 PM MDT MON JUN 15 2015

PER COORDINATION WITH LOCAL EM ACROSS OUR WRN ZONES...WILL KEEP THE
FLASH FLOOD WATCH GOING ACROSS THE SAN LUIS VALLEY AND SURROUNDING
MTS THROUGH THIS EVENING. STREAM FLOWS ARE FALLING ACROSS THIS
AREA...BUT COULD STILL SEE SOME LOCAL FLASH FLOOD CONCERNS DEPENDING
ON THIS AFTERNOON AND EVENING'S RAINFALL. FARTHER NORTH...OVER LAKE
AND CHAFFEE COUNTIES...STILL SEEING STREAMS AT OR NEAR THEIR
BANKS...AND GIVEN CONTINUED SNOW MELT AND POTENTIAL FOR HEAVY
RAINFALL WILL EXTEND THE WATCH THROUGH TUE EVENING AS WE CONTINUE
TO MONITOR THE FLOOD POTENTIAL. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR COZ058>063.

FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ064>075-078.

&&

SHORT TERM...ROSE
LONG TERM...KT
AVIATION...ROSE
HYDROLOGY...ROSE
Hazardous weather outlook, Jun 15, 11:05 AM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1205 PM MDT MON JUN 15 2015

COZ058>089-093>099-161815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1205 PM MDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE
MOUNTAINS...AND THEN SPREAD ACROSS THE REGION THROUGH THE
AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL...LIGHTNING
AND SMALL HAIL ARE POSSIBLE WITH ALL THUNDERSTORMS. A FEW OF THE
STRONGER STORMS COULD SEE HAIL UP TO ONE INCH AND WIND GUSTS TO 60
MPH. IN ADDITION...RIVERS AND STREAMS CONTINUE TO RUN HIGH FROM
SNOW MELT...AND ANY LOCALLY HEAVY RAINFALL WILL ADD TO THE FLASH
FLOOD AND RIVER FLOODING THREAT. OF PARTICULAR CONCERN ARE RIVERS
AND STREAMS OVER MOUNTAIN AREAS AND THOSE DRAINING INTO THE UPPER
ARKANSAS AND SAN LUIS VALLEYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THROUGH THURSDAY WILL SEE DAILY ROUNDS OF AFTERNOON AND
EVENING THUNDERSTORMS. PRIMARY THREATS WILL INCLUDE
LIGHTNING...LOCALLY HEAVY RAIN AND FLASH FLOODING OVER URBAN
AREAS...BURN SCARS AND SWOLLEN STREAMS.

FRIDAY THROUGH SUNDAY...A PATTERN SHIFT TO WARMER AND DRIER
WEATHER LOOKS TO TAKE PLACE. THUNDERSTORM ACTIVITY DURING THIS
PERIOD IS EXPECTED TO BE MUCH MORE SPARSE...AND CONFINED MAINLY TO
THE MOUNTAIN AREAS DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. PRIMARY STORM THREATS DURING THIS PERIOD WILL INCLUDE
LIGHTNING AND WIND GUSTS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION.

44/44

In the hours before

Special weather statement, Jun 15, 12:22 PM MST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
122 PM MDT MON JUN 15 2015

COZ081-084-085-152000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
122 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 200 PM MDT...

AT 121 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHIPITA PARK...OR 11 MILES NORTHWEST OF COLORADO SPRINGS...MOVING
NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...GREEN MOUNTAIN FALLS...CASCADE...CHIPITA
PARK AND CRYSTOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3887 10499 3893 10507 3902 10492 3892 10483
TIME...MOT...LOC 1921Z 230DEG 6KT 3893 10500

TLM
Special weather statement, Jun 15, 12:35 PM MST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
135 PM MDT MON JUN 15 2015

COZ081-152015-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
135 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 215 PM MDT...

AT 134 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF WESTCREEK...OR 27 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK AND DIVIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING.

&&

LAT...LON 3913 10505 3905 10502 3890 10512 3903 10533
      3912 10533 3913 10532
TIME...MOT...LOC 1934Z 233DEG 5KT 3906 10524

TLM
Special weather statement, Jun 15, 12:38 PM MST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
138 PM MDT MON JUN 15 2015

COZ061>063-072-073-076-077-152030-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
138 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...
NORTHEASTERN SAGUACHE AND WEST CENTRAL FREMONT COUNTIES UNTIL 230 PM
MDT...

AT 137 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PONCHA SPRINGS...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SALIDA...PONCHA SPRINGS AND SWISSVALE.

LOCALLY HEAVY RAIN WILL CAUSE PONDING OF WATER IN LOW LYING AREAS.

LAT...LON 3857 10579 3839 10592 3852 10623 3867 10612
TIME...MOT...LOC 1937Z 298DEG 10KT 3857 10610
Local storm report, Jun 15, 1:45 PM MST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HEAVY RAIN       PONCHA SPRINGS          38.52N 106.08W
06/15/2015  M0.60 INCH       CHAFFEE            CO   TRAINED SPOTTER

&&

MN
Local storm report, Jun 15, 2:15 PM MST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             4 WNW DIVIDE            38.96N 105.22W
06/15/2015  M0.75 INCH       TELLER             CO   TRAINED SPOTTER

&&

MN
Special weather statement, Jun 15, 2:20 PM MST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT MON JUN 15 2015

COZ081-082-085-152200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
320 PM MDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND WEST CENTRAL
EL PASO COUNTIES UNTIL 400 PM MDT...

AT 318 PM MDT...TRAINED WEATHER SPOTTERS REPORTED STRONG
THUNDERSTORMS OVER DIVIDE AND SOUTHEAST INTO UTE PASS...MOVING
SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND LOCALLY HEAVY RAIN WILL BE LIKELY WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...PIKES
PEAK...CASCADE...CHIPITA PARK...CRYSTOLA AND DIVIDE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3894 10529 3906 10515 3884 10487 3874 10493
TIME...MOT...LOC 2118Z 311DEG 22KT 3894 10515

TLM

The radar

The Pueblo radar (KPUX), 68 km away, was scanning. The volume nearest the first event began at 00:51 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Fremont

When
June 15, 5:50 PM MST to 6:30 PM MST
Where
Fremont County, 11.97 mi NNE of Penrose to 6.06 mi N of Penrose
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.582, -104.941

Highway 115 and other county roads had water deeper than six inches.

Flash Flood, El Paso

When
June 17, 5:50 PM MST to 6:50 PM MST
Where
El Paso County, 13.48 mi SW of Ft Carson to 11.45 mi SSW of Ft Carson
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.580, -104.940

Highway 115 and other county roads had water deeper than six inches.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574904, 574860.